MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. CANNULA

AOMORI OLYMPUS CO., LTD. CANNULA
Model Number PR-104Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pancreatitis (4481)
Date of Event 11/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus received the following literature titled "pancreatic duct lavage cytology combined with a cell-block method for patients with possible pancreatic ductal adenocarcinomas, including pancreatic carcinoma in situ." background/aims: this study aimed to clarify the efficacy and safety of pancreatic duct lavage cytology combined with a cell-block method (plc-cb) for possible pancreatic ductal adenocarcinomas (pdacs).Methods: this study included 41 patients with suspected pdacs who underwent plc-cb mainly because they were unfit for undergoing endoscopic ultrasonography-guided fine needle aspiration.A 6-fr double lumen catheter was mainly used to perform plc-cb.Final diagnoses were obtained from the findings of resected specimens or clinical outcomes during surveillance after plc-cb.Results: histocytological evaluations using plc-cb were performed in 87.8% (36/41) of the patients.For 31 of the 36 patients, final diagnoses (invasive pdac, 12; pancreatic carcinoma in situ, 5; benignancy, 14) were made, and the remaining five patients were excluded due to lack of surveillance periods after plc-cb.For 31 patients, the sensitivity, specificity, and accuracy of plc-cb for detecting malignancy were 94.1%, 100%, and 96.8%, respectively.In addition, they were 87.5%, 100%, and 94.1%, respectively, in 17 patients without pancreatic masses detectable using endoscopic ultrasonography.Four patients developed postprocedural pancreatitis, which improved with conservative therapy.Conclusions: plc-cb has an excellent ability to detect malignancies in patients with possible pdacs, including pancreatic carcinoma in situ.Post-endoscopic retrograde cholangiopancreatography pancreatitis (pep) developed in four patients (9.8%; moderate severity, 3; mild severity, 1).Of the four patients with pep, one patient with moderate pep did not undergo pancreatic stent replacement and administration of nsaids, whereas the remaining three underwent both prophylactic treatments.The pep in these patients improved with conservative treatment.No other adverse events associated with ercp were observed in any of the patients.Related patient identifiers: case 15 (66, male): (b)(6) - evis lucera duodenovideoscope (tjf-260v) (b)(6) - cannula (pr-104q-1) case 16 (61, female): (b)(6) - evis lucera duodenovideoscope (tjf-260v) (b)(6) - cannula (pr-104q-1) case 16 case 20 (79, female): (b)(6)- evis lucera duodenovideoscope (tjf-260v) (b)(6) - cannula (pr-104q-1) case 41 (75, female) (b)(6) - evis lucera duodenovideoscope (tjf-260v) (b)(6) - cannula (pr-104q-1) this medwatch is for patient identifier (b)(6).
 
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The literature article is attached for additional information.Doi.Org/10.5946/ce.2022.021 provided for additional information.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
CANNULA
Common Device Name
CANNULA
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18649889
Report Number9614641-2024-00279
Device Sequence Number15231675
Product Code ODD
UDI-Device Identifier04953170043604
UDI-Public04953170043604
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950729
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPR-104Q-1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date02/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS LUCERA DUODENOVIDEOSCOPE (TJF-260V)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexFemale